Alert archive / California / High Surf Advisories in 2011
High Surf Advisory 16, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Nov 4, 2011, 12:47 PM PDT for San Diego County, California. It took effect at Nov 4, 2011, 5:00 PM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2011, 12:47 PM PDT (19:47 UTC)
- In effect from
- Nov 4, 2011, 5:00 PM PDT
- Expired
- Nov 5, 2011, 1:08 PM PDT
- In force
- 20 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
147 WHUS46 KSGX 041947 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1247 PM PDT FRI NOV 4 2011 ...HIGH SURF ADVISORIES IN EFFECT THIS EVENING THROUGH SATURDAY NIGHT... .COMBINATION OF WIND WAVES...A LARGE NORTHWEST SWELL...AND A SOUTHERN HEMISPHERE SWELL ARE EXPECTED TO PRODUCE SIGNIFICANT SURF HEIGHTS OF 5 TO 8 FEET ON MOST BEACHES...WITH SURF HEIGHTS NEAR 10 FEET ALONG THE POINTS AND OUTER REEFS. CAZ042-043-050400- /O.NEW.KSGX.SU.Y.0016.111105T0000Z-111106T0900Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1247 PM PDT FRI NOV 4 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 5 PM PDT THIS AFTERNOON TO 1 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 5 PM PDT THIS AFTERNOON TO 1 AM PST SUNDAY. * WAVES AND SURF: 5 TO 8 FEET EXCEPT 7 TO 10 FEET ON EXPOSED WEST FACING BEACHES OF SOUTH DAN DIEGO COUNTY. * TIDES: HIGH TIDE THIS EVENING AROUND 6 PM...HEIGHT NEAR 4 FEET. LOW TIDE LATE TONIGHT SHORTLY AFTER MIDNIGHT...HEIGHT 1 FOOT. HIGH TIDE SATURDAY MORNING AROUND 645 AM...HEIGHT NEAR 5 FEET. LOW TIDE SATURDAY AFTERNOON AROUND 115 PM...HEIGHT 1.3 FEET. * TIMING: BEGINNING 5 PM THIS AFTERNOON. * IMPACTS: THE HIGHER SET WAVES WILL WASH OVER JETTIES AND AGAINST THE BOTTOM OF OCEAN BEACH PIER DURING THE TIMES OF HIGH TIDE. WAVES MAY BE BREAKING ACROSS THE HARBOR ENTRANCE TO MISSION BAY DURING THE LOW TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO BALFOUR
3 follow-up statements
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
306 WHUS46 KSGX 051010 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 310 AM PDT SAT NOV 5 2011 ...HIGH SURF ADVISORY IN EFFECT TODAY FOR SAN DIEGO COUNTY... .A WEST TO NORTHWEST SWELL FROM THE NORTH PACIFIC WILL BRING ELEVATED SURF TO THE BEACHES TODAY. SURF IN SAN DIEGO COUNTY WILL RANGE FROM 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET IN THE SOUTHERN PART OF THE COAST. CAZ043-052100- /O.CON.KSGX.SU.Y.0016.000000T0000Z-111106T0900Z/ SAN DIEGO COUNTY COASTAL AREAS- 310 AM PDT SAT NOV 5 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY. * WAVES AND SURF: 4 TO 6 FEET EXCEPT LOCAL SETS TO 8 FEET ON EXPOSED WEST FACING BEACHES OF SOUTH DAN DIEGO COUNTY. * TIDES: HIGH TIDE TODAY AROUND 645 AM...HEIGHT NEAR 5 FEET. LOW TIDE THIS AFTERNOON AROUND 115 PM...HEIGHT 1.3 FEET. HIGH TIDE THIS EVENING AROUND 700 PM...HEIGHTS 4 FEET. * TIMING: THROUGH 1 AM SUNDAY. * IMPACTS: THE HIGHER SET WAVES WILL WASH OVER JETTIES AND AGAINST THE BOTTOM OF OCEAN BEACH PIER DURING THE TIMES OF HIGH TIDE. WAVES MAY BE BREAKING ACROSS THE HARBOR ENTRANCE TO MISSION BAY DURING THE LOW TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MOEDE
314 WHUS46 KSGX 052008 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 108 PM PDT SAT NOV 5 2011 CAZ043-052115- /O.CAN.KSGX.SU.Y.0016.000000T0000Z-111106T0900Z/ SAN DIEGO COUNTY COASTAL AREAS- 108 PM PDT SAT NOV 5 2011 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH SURF ADVISORY. SURF HAS FALLEN BELOW HIGH SURF ADVISORY CRITERIA ALONG SAN DIEGO COUNTY BEACHES. $$ HARRISON HTTP://WWW.WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Nov 4, 9:00 AM PDT, 3 hours 47 minutes earlier.
Area forecast discussion, Nov 4, 9:00 AM PDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT FRI NOV 4 2011 .SYNOPSIS... A COLD PACIFIC STORM SYSTEM WILL BRING COOL WET WEATHER TODAY WITH STRONG WEST WINDS IN THE MOUNTAINS AND DESERTS. SATURDAY WILL BE COOL BUT FAIR AND DRY. A WEAKER PACIFIC WEATHER SYSTEM IS EXPECTED SUNDAY WITH MORE COOL...WET AND BREEZY WEATHER. FOR MONDAY THROUGH THURSDAY OF NEXT WEEK IT WILL BE FAIR...WARMER AND DRY WITH WEAK OFFSHORE WINDS AT TIMES UNDER HIGH PRESSURE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE LEADING BAND OF RAIN MOVING THROUGH ORANGE COUNTY AND THE INLAND EMPIRE WILL CONTINUE ITS SLOW SWEEP TO THE SOUTHEAST THROUGH SAN DIEGO COUNTY THIS MORNING. RAINFALL AMOUNTS WITH THIS BAND ARE RUNNING AROUND A TENTH INCH IN THE LOWLANDS AND UP TO A THIRD INCH IN THE SAN BERNARDINO MOUNTAINS. THE LEADING BAND ALREADY TAPERING OFF IN ORANGE COUNTY WILL BE FOLLOWED BY A BREAK IN THE ACTION THROUGH LATE MORNING WHILE THE BAND MOVES THROUGH SAN DIEGO COUNTY. THEN MORE SHOWERS AND EVEN SOME THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON. A FEW THUNDERSTORMS COULD DEVELOP INTO SUPERCELLS AND DROP FUNNEL CLOUDS OR WATERSPOUTS NEAR THE COAST. THE RAINFALL WILL BE MORE SPOTTY THIS AFTERNOON...BUT LOCALLY HEAVIER AND IT APPEARS MOST OF OUR STORM TOTALS WILL HAPPEN THIS AFTERNOON AND EARLY EVENING. A DUSTING OF SNOW HAS ALREADY STUCK AT THE SKI RESORTS...AND THIS MAY TURN TO RAIN BRIEFLY BEFORE THE COLD FRONT GETS THROUGH THE REGION AND LOWERS THE SNOW LEVELS TO 4500 FEET OR SO. A FEW INCHES ARE EXPECTED AT RESORT LEVELS. WINDS ESPECIALLY IN THE MOUNTAINS AND DESERTS WILL BE STRONG ALL DAY AND MAY CONTINUE STRONG AT LEAST THROUGH THE EVENING AND WE WILL CONSIDER EXTENDING THE WIND ADVISORY BEYOND 5 PM. EVERYTHING WRAPS UP LATE THIS EVENING. SATURDAY WILL BE FAIR BUT COOL. ON SUNDAY THE NEXT LOW PRESSURE SYSTEM ROLLS THROUGH SOUTHERN CALIFORNIA. THIS ONE APPEARS JUST AS COLD...BUT CONTAINS LESS MOISTURE AND WIND. IT MOVES OUT SUNDAY NIGHT. MONDAY WILL DRY OUT AND START TO WARM UP. A HIGH PRESSURE RIDGE WILL BRING FAIR AND MUCH WARMER WEATHER TUESDAY THROUGH AT LEAST THURSDAY. IT LOOKS LIKE SOME OFFSHORE FLOW WILL DEVELOP WEDNESDAY AND THURSDAY AS WELL. AND THEN THE MODELS DIVERGE GREATLY LATE NEXT WEEK. WE COULD GET ANOTHER STORM...OR CONTINUE HIGH AND DRY. EACH MODEL DOES SHOW SOME SORT OF LOW PRESSURE TROUGH ARRIVING EITHER THURSDAY NIGHT OR NOT UNTIL SUNDAY...OR SOME DAY IN BETWEEN. WE WILL STAY FOCUSED ON OUR FIRST TWO STORMS FOR NOW WHILE THE MODELS GET A GRIP ON ANY STORM AT LEAST A WEEK AWAY. && .AVIATION... 041545Z... STRONG COLD FRONT MOVING SE ACROSS REGION TODAY...ALONG/AHEAD OF FRONT VSBY 2-3SM IN RA/+RA MERGG BKN-OVC CLD LYRS BTWN FL020-FL200...ADNL BKN-OVC LYRS AOA FL200...MTNS OBSCD...FRZLVL FL100...WINDS SW25-40KT IN THE FL025-FL100 LAYER AND 70-100KT ABOVE FL150 CAUSING STG/SEVERE UDDFS/MTN WAVES ACROSS DESERTS. BEHIND FRONT FRZLVL LOWERING TO FL045...BKN CLDS CONTG BETWEEN FL020-FL080 AND AOA FL150 WITH SCT SHRA/ISOLD TSTMS WITH TOPS TO FL250...STRONGER TSTM CELLS MAY HAVE FUNNEL CLOUDS/SMALL HAIL/DOWN DRAFT GUSTS 55KT. TSTMS ENDING AROUND 05/0200 UTC. AFTER 05/0600 UTC...BKN-SCT CLDS FL025-075 MAINLY OVR AND W OF MTNS WITH ISOLD SHRA/SHSN...AND SCT CLDS AOA FL200...MOD/STG UDDFS OVR DESERTS WITH WINDS NW 30-45KT IN THE FL030-FL150 LAYER && .MARINE... COLD FRONT MOVING SE 20KT ACROSS INNER COASTAL WATERS AT THIS TIME. SO FAR ONLY GUSTS 15KT AHEAD OF FRONT BEING REPORTED. AIRMASS BEHIND THE FRONT APPEARS UNSTABLE ENOUGH TO SUPPORT TSTMS/WATERSPOUT DEVELOPMENT THIS AFTERNOON/EVENING. LATEST GUIDANCE ALSO INDICATES A BRIEF PERIOD OF GALE FORCE WIND GUSTS OUTER COASTAL WATERS THIS EVENING...BETWEEN 2000-2300 PDT. COMBINED SEAS ALSO FORECAST TO BUILD TO 10 FT TONIGHT BUT SUBSIDE BELOW THIS THRESHOLD BY LATE SATURDAY MORNING. WILL STAY WITH TIMING/DURATION OF SMALL CRAFT ADVISORY FOR NOW. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR THE MOUNTAINS AND DESERTS...SEE LAXNPWSGX. SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM THIS MORNING TO 11 AM PDT SATURDAY FOR THE COASTAL WATERS. && PUBLIC...MM AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Nov 4, 5:55 AM PDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 555 AM PDT FRI NOV 4 2011 PZZ750-775-051300- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 555 AM PDT FRI NOV 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY FOR GUSTY WINDS AND HIGHER SEAS AS A PACIFIC STORM SYSTEM MOVES INLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THROUGH EARLY SATURDAY MORNING...SMALL CRAFT ADVISORY FOR GUSTY WINDS AND HIGHER SEAS AS A PACIFIC STORM SYSTEM MOVES INLAND. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055-056-058-060>062-051300- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 555 AM PDT FRI NOV 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY WINDS THROUGH LATE THIS AFTERNOON. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON WITH SMALL HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ042-043-048-050-057-051300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 555 AM PDT FRI NOV 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON WITH SMALL HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
In the hours before
Local storm report, Nov 4, 9:35 AM PDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 AM PDT FRI NOV 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM NON-TSTM WND GST 2 SSW BANNER 33.04N 116.56W
11/04/2011 M55.00 MPH SAN DIEGO CA MESONET
HARRISON PARK SDGE STATION MEASURED A 40 MPH SUSTAINED
WIND AND A 55 MPH WIND GUST BETWEEN 730 AND 740 AM.
&&
JMOKERSpecial weather statement, Nov 4, 10:46 AM PDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1046 AM PDT FRI NOV 4 2011 CAZ042-043-048-050-055>058-060>062-050400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1046 AM PDT FRI NOV 4 2011 ...A COLD WINTER STORM SYSTEM WILL IMPACT THE AREA TODAY... A COLD PACIFIC WINTER STORM WILL BRING COLD WEATHER TODAY ALONG WITH RAIN...MOUNTAIN SNOW...AND STRONG WINDS IN THE MOUNTAINS...DESERTS...AND COASTAL WATERS. MODERATE TO HEAVY RAIN WILL OCCUR THROUGH LATE MORNING AHEAD OF A COLD FRONT. A BRIEF BREAK IN THE PRECIPITATION BEHIND THE COLD FRONT IS EXPECTED FOR A COUPLE OF HOURS...FOLLOWED BY SCATTERED SHOWERS. SMALL HAIL AND THUNDER ARE ALSO POSSIBLE DURING THE AFTERNOON. SHOWERS SHOULD TAPER OFF TONIGHT. RAINFALL AMOUNTS WILL RANGE FROM A QUARTER TO A HALF OF AN INCH IN THE COASTAL BASIN...UP TO 1 INCH ON THE COASTAL MOUNTAIN SLOPES...AND LESS THAN ONE TENTH INCH IN THE DESERTS. THE SNOW LEVEL WILL BE AROUND 4500 FEET THIS AFTERNOON WITH SNOW ACCUMULATIONS OF UP TO FEW INCHES BY THIS EVENING. SOUTHWEST WINDS AHEAD OF THE COLD FRONT WILL GUST TO 25 MPH IN THE COASTAL AREAS AND AROUND 50 MPH OVER THE MOUNTAINS AND DESERTS. THESE GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS IN THE MOUNTAINS AND DESERTS. SMALL CRAFT ADVISORIES ARE ALSO IN EFFECT FOR THE COASTAL WATERS. THOSE PLANNING TO VISIT THE MOUNTAINS SHOULD STAY INFORMED ON THIS WINTER STORM AND TAKE EXTRA PRECAUTIONS. THIS WEATHER COULD BE DEADLY FOR UNPREPARED CAMPERS OR HIKERS IN THE MOUNTAINS. TRAVEL COULD BECOME DIFFICULT ON THE HIGHEST MOUNTAIN HIGHWAYS. MOKER/BALFOUR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 11:00 AM PDT | Winter Weather Advisory | SGX | Riverside, San Bernardino, San Diego | 16 hr |
| Nov 4, 4:35 PM PDT | Frost Advisory | SGX | San Bernardino | 11 hr |
Nearby
High Surf Advisories in California, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.